MAUDE Adverse Event Report: BRACCO INJENEERING SA EMPOWER CTA+; INJECTOR, CONTRAST MEDIUM, AUTOMATIC, PRODUCT CODE: IZQ

BRACCO INJENEERING SA EMPOWER CTA+; INJECTOR, CONTRAST MEDIUM, AUTOMATIC, PRODUCT CODE: IZQ
Model Number EMPOWER CTA+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/24/2022
Type of Reportable Event Death
Event or Problem Description
During a computed tomography (ct) scan of the chest for pulmonary embolism, approximately 30 cc of air was injected into the patient.The patient experienced nausea, vomiting, chest pain, bradycardia, and a decline in mental status.An echocardiogram (ecg) revealed elevated st segments and the patient's blood pressure readings were as follows: 64/221, 45/121, and 123/74.There was evidence of myocardial infarction, specifically cardiac biomarker elevation.The air injection was first noticed thirty (30) minutes after the exam was completed.The patient expired on (b)(6) 2022.
 
Additional Manufacturer Narrative
This event was submitted on (b)(6) 2022, under manufacturer report number 2134243-2022-00020.This medwatch is being re-submitted under the correct manufacturer report number 3004753774-2023-00001.The empowercta+ injector, system serial number 30031506 was returned to acist for evaluation on october 31, 2022.The cta+ injector was functionally tested and met the pre-established specifications.A review of the device history record of the empower cta+ injector serial number 30031506 found no evidence of a device malfunction related to the reported event.Although requested from the user facility, the empowercta+ consumable kits and lot numbers used during the event were not provided to acist.Acist also requested copies of the images of the event, but these were not provided by the user facility to date.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Per the empowercta+ users guide, "the empowercta+ injector system must be used properly to prevent the risk of an air embolism.Always fill the syringe with the injector pointing fully upward.When the syringe has been filled to the desired volume, all the air should be purged from the syringe and coiled tubing with the injector still in the fully vertical position.Failure to do so may lead to serious injury and/or death." based on testing and evaluation of the empowercta+ injection system, there was no evidence of device malfunction related to the reported event.

Brand Name
EMPOWER CTA+
Common Device Name
INJECTOR, CONTRAST MEDIUM, AUTOMATIC, PRODUCT CODE: IZQ
Manufacturer (Section D)
BRACCO INJENEERING SA
46 avenue de sevelin
lausanne, VD 10 04
SZ  VD 1004
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
6125006492
MDR Report Key16178260
Report Number3004753774-2023-00001
Device Sequence Number2304363
Product Code IZQ
UDI-Device Identifier47630039300904
UDI-Public(01)47630039300904(11)220701
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMPOWER CTA+
Device Catalogue Number017285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALENDRONATE SODIUM 70MG; AVENTYL 75MG; COREG 6.25MG; FISH OIL 1200MG; IMDUR 50MG; LINSINOPRIL 20MG; LIPITOR 20MG; MAGNESIUM GLUCONATE 500MG; PRILOSEC 20MG; SOLIFENACIN SUCCINATE 10MG; TRAZODONE 150MG; ZANAFLEX 1MG
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale
Patient Weight68 KG